North Carolina, 2011Wildfire in North Carolina, July 1 to 31, 2011
July 1 to 31, 2011 · NWS ILM · 1 event in 1 county or zone
In June, lightning sparked a wildfire in the Holly Shelter Game Land. The fire continued burning into July.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In June, lightning sparked a wildfire in the Holly Shelter Game Land. The fire continued burning into July.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 30, 9:30 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 30, 9:30 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1030 PM EDT THU JUN 30 2011
.SYNOPSIS...
WEAK HIGH PRESSURE WILL BUILD SOUTH ACROSS THE AREA INTO FRIDAY.
THE BERMUDA RIDGE WILL BUILD WESTWARD ACROSS THE EASTERN CAROLINAS
THROUGH THE HOLIDAY WEEKEND AND REMAIN THROUGH THE REST OF THE
PERIOD. HIGHER LEVELS OF HEAT AND HUMIDITY WILL RETURN OVER THE
WEEKEND AND PERSIST INTO NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 PM THURSDAY...THE SEABREEZE PUSHED WELL INLAND THIS
AFTERNOON...BEYOND I-95 IN FACT...WHERE IT MERGED WITH A STALLED
SYNOPTIC FRONT. LIGHT ONSHORE WINDS EAST OF THE BOUNDARY HAVE
ALLOWED DEWPOINTS TO RISE INTO THE 70S...WHILE 50S AND 60S ARE MORE
COMMON ON THE WEST (INLAND) SIDE. DESPITE PLENTY OF DRY AIR ABOVE
800 MB ISOLATED SHOWERS HAVE BEEN DEVELOPING ALL ACROSS THE INTERIOR
COASTAL PLAINS FROM ELIZABETHTOWN AND WHITEVILLE SOUTH TO NEAR
NICHOLS. THE LOSS OF DAYTIME HEATING SHOULD END THESE SHOWERS
SHORTLY.
THE MOST NOTABLE FORECAST CONCERN OVERNIGHT IS SMOKE FROM THE LARGE
JUNIPER ROAD/HOLLY SHELTER FIRE IN PENDER COUNTY. A SPECIAL RUN OF
THE HYSPLIT DISPERSION MODEL WAS MADE USING THE 18Z NAM AS INPUT. IT
SHOWS DENSE SMOKE COVERING MUCH OF NORTH-CENTRAL PENDER COUNTY AFTER
MIDNIGHT...THEN MOVING SOUTH AROUND DAYBREAK TO COVER MUCH OF NEW
HANOVER AND EASTERN BRUNSWICK COUNTY BETWEEN 7 AND 10 AM. A DENSE
SMOKE ADVISORY REMAINS IN EFFECT FOR PENDER...NEW HANOVER AND
BRUNSWICK COUNTIES THROUGH 11 AM FRIDAY.
WE HAVE DROPPED LOW TEMPERATURE FORECASTS INTO THE UPPER 60S FOR
MOST AREAS INLAND FROM THE IMMEDIATE COAST. SHOULD THIS FORECAST
VERIFY IT WILL BE THE COOLEST NIGHT SINCE JUNE 16TH WHEN MID-UPPER
60S ALSO OCCURRED.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...NO LARGE SCALE IMPETUS FOR PRECIPITATION AS
THE AREA REMAINS UNDER HIGH PRESSURE THROUGH THE FORECAST PERIOD.
THE SEA BREEZE AND PIEDMONT TROUGH COULD FIRE ISOLATED STORMS EACH
DAY BUT THE PROBABILITY IS LOW ENOUGH THAT IT WILL NOT BE INCLUDED
IN THE FORECAST. TEMPERATURES WILL BE AT OR A LITTLE ABOVE NORMAL
BY DAY WITH MAXIMUMS IN THE UPPER 80S TO LOWER 90S FRIDAY AND 90 TO
95 SATURDAY. MINS IN THE MID 60S TO AROUND 70 ARE EXPECTED FRIDAY
NIGHT AND IN THE UPPER 60S TO LOWER 70S SATURDAY NIGHT.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 300 PM THURSDAY...UPPER RIDGE ON SUNDAY WILL BEGIN TO BREAK
DOWN THROUGH THE HOLIDAY AND BEGINNING OF NEXT WEEK. THIS WILL
RETURN THE AREA TO TYPICAL SUMMERTIME WEATHER DURING MUCH OF THE
EXTENDED. HAVE CARRIED SILENT POP SUNDAY DUE TO STRENGTH OF CAPPING
INVERSION...INCREASING TO LOW CHANCE THROUGH THE REST OF THE PERIOD
WITH ACTIVITY LIKELY FOCUSED ALONG THE PIEDMONT TROUGH AND SEA
BREEZE FRONT. UPPER LOW AND ITS ASSOCIATED SURFACE REFLECTION WILL
MOVE ACROSS SE CANADA TUESDAY AND WILL TRY TO DRAPE A COLD FRONT
THROUGH THE CAROLINAS. GUIDANCE AND CLIMATOLOGY FAVOR THE FRONT
GETTING HUNG UP NORTH OF THE AREA...SO NO CHANGE IN AIR MASS
ANTICIPATED...BUT THE BEST CHANCE FOR CONVECTION WILL BE TUESDAY.
TEMPS THROUGH THE HOLIDAY WILL BE HOT WITH MID/UPPER 90S INLAND AND
LOW 90S NEAR THE COAST...DROPPING TO AROUND 90 THROUGH THE REMAINDER
OF THE PERIOD. LOWS EACH NIGHT WILL REMAIN AT OR ABOVE CLIMO...LOW
70S ACROSS THE CWA.
THOSE VENTURING TO SEE FIREWORKS DISPLAYS THE NIGHTS OF THE 3RD AND
THE 4TH CAN EXPECT MOSTLY CLEAR/PARTLY CLOUDY SKY CONDITIONS WITH
WARM TEMPERATURES AND ONLY A SLIGHT CHANCE OF A SHOWER OR
THUNDERSTORM.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AS OF 00Z...MODERATE CONFIDENCE IN FORECAST DUE TO RESTRICTIONS
CAUSED BY PENDER COUNTY WILDFIRE.
CURRENT VIS SATELLITE IS SHOWING SPARSE CU FIELD DYING OFF WITH LOSS
OF DAYTIME HEATING. MAIN FORECAST CONCERN OVERNIGHT WILL BE SMOKE
DRIFTING SOUTHWARD FROM PERSISTENT WILDFIRE IN PENDER COUNTY. SMOKE
IS CURRENTLY CAUSING RESTRICTIONS AT KMYR/KCRE...THESE TERMINALS
SHOULD RETURN TO VFR AS WIND BECOMES N/NELY OVERNIGHT. THEN SMOKE
WILL CAUSE PERIODS OF REDUCED VSBYS...POSSIBLY IFR OF WORSE...IN AND
AROUND KILM...ESPECIALLY IN THE MORNING AS TEMP INVERSION TRAPS
SMOKE NEAR THE SURFACE. IN ADDITION...COASTAL TERMINALS MAY SEE SOME
FOG IN THE EARLY MORNING. MODEL SOUNDINGS DO SHOW AN INCREASE IN LOW
LEVEL MOISTURE...THIS IN COMBINATION WITH LIGHT WINDS AND A
VIRTUALLY CLOUDLESS SKY SHOULD ALLOW FOR GOOD RADIATIONAL COOLING TO
TAKE PLACE. INLAND TERMINALS SEEM SIGNIFICANTLY DRIER IN THE LOW
LEVELS AND SEEING CURRENT DEW POINTS...KLBT/KFLO WILL LIKELY REMAIN
VFR.
AFTER SUNRISE...ANY EXISTING FOG WILL BURN OFF. AS THE DAY
PROGRESSES...WINDS WILL VEER TO THE E/SE. SMOKE WILL CONTINUE TO BE
A CONCERN FOR THE COASTAL TERMINALS...AND POTENTIALLY CAUSING IFR
ONCE AGAIN AT KMYR/KCRE LATER IN THE DAY. WITH HIGH PRESSURE
DOMINATING THE WEATHER PATTERN...CONVECTION IS UNLIKELY.
EXTENDED OUTLOOK...VFR IS EXPECTED THROUGH THE WEEKEND. BETTER
CHANCES FOR PRECIP RETURN MON/TUE. ONGOING WILDFIRE IN PENDER
COUNTY MAY CONTINUE TO CAUSE RESTRICTIONS.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 PM THURSDAY...THE SEABREEZE CIRCULATION IS JUST ABOUT
GONE. SOUTHEAST WINDS AT THE BEACHES ARE DOWN TO LESS THAN 10 KNOTS.
HIGH PRESSURE CENTERED OVER THE CENTRAL APPALACHIANS WILL STRENGTHEN
OVERNIGHT WHICH WILL TURN OUR WINDS FROM SOUTH TO NORTHEAST. A SURGE
IS NOT EXPECTED TO ACCOMPANY THE WIND SHIFT...AND IN FACT BY FRIDAY
AFTERNOON WINDS SHOULD AGAIN TURN SOUTHEASTERLY WITH THE SEABREEZE.
SEAS ARE GENERALLY 2-3 FT THIS EVENING WITH SOUTHEAST SWELL EVERY 9
SECONDS MAKING UP MOST OF THE WAVE ENERGY.
MARINERS SHOULD BE AWARE THAT SMOKE FROM THE HOLLY SHELTER FIRE IN
PENDER COUNTY COULD MAKE AN APPEARANCE ALONG THE COAST IN THE
MORNING WITH SHARPLY REDUCED VISIBILITIES. DISPERSION MODELS SHOW
THE POTENTIAL FOR SIGNIFICANT VISIBILITY RESTRICTIONS DEVELOPING BY
DAYBREAK FOR WRIGHTSVILLE BEACH SOUTH THROUGH CAPE FEAR AND ACROSS
MUCH OF OAK ISLAND. IF THESE MODELS ARE CORRECT SMOKE MAY NOT
EXTEND VERY FAR OFFSHORE HOWEVER...AFFECTING MAINLY THE BEACHES AND
INTRACOASTAL WATERWAY.
SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...ANY RESIDUAL NE FLOW WILL DISSIPATE BY
MIDDAY FRIDAY AS THE SEA BREEZE AND PIEDMONT TROUGH BECOME THE
DOMINANT FEATURES. THIS EQUATES TO TYPICAL SUMMERTIME CONDITIONS OF
SOUTH WINDS DURING THE DAY VEERING TO MORE OF A SOUTHWEST COMPONENT
OVERNIGHT. WIND SPEEDS WILL BE A LITTLE HIGHER SATURDAY WITH THE
ENHANCEMENT OF THE AFOREMENTIONED PIEDMONT TROUGH. SWAN SEAS ARE
MAINLY AROUND TWO FEET FRIDAY WITH MORE THREE FOOTERS IN THE MIX
SATURDAY.
LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 300 PM THURSDAY...FAIRLY TYPICAL SUMMERTIME PATTERN WILL
PERSIST THROUGH THE EXTENDED WITH BERMUDA HIGH PRESSURE OFFSHORE
CREATING S/SW FLOW. LACK OF ANY SIGNIFICANT LONG PERIOD SWELL WILL
ALLOW WIND WAVES TO DOMINATE THE WAVE SPECTRUM...ESPECIALLY WITH THE
PIEDMONT TROUGH BECOMING ACTIVE EACH DAY WHICH TIGHTENS THE PRESSURE
GRADIENT. EXPECT WINDS FROM THE S/SW INCREASING TO AROUND 15 KTS MON
AND TUE. THIS WILL ALLOW WAVES OF 2-3 FT SUNDAY TO INCREASE TO 3-4
FT THROUGH TUESDAY.
&&
.FIRE WEATHER...
AS OF 3 PM THURSDAY...VERY HIGH LVORI INDEX TNGT COULD CAUSE BIG
TRAVEL PROBLEMS DUE TO SEVERELY REDUCED VSBYS AS A DEVELOPING
INVERSION AND LIGHT WINDS UNFOLD...IN BOTH SMOKE AND FOG. DENSE
SMOKE OVER HOLLY SHELTER WILL DRIFT SOUTH AND WEST OVERNIGHT AND
COULD GREATLY IMPACT I-40 S OF BURGAW AND PORTIONS OF HIGHWAY 17.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...DENSE SMOKE ADVISORY FROM 9 PM THIS EVENING TO 11 AM EDT
FRIDAY FOR NCZ105>109.
MARINE...NONE.
&&
SYNOPSIS...31
NEAR TERM...TRA
SHORT TERM...31
LONG TERM...JDW
AVIATION...ECT
FIRE WEATHER...8Hazardous weather outlook, Jun 30, 2:51 PM EST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
351 PM EDT THU JUN 30 2011
NCZ110-012000-
COASTAL BRUNSWICK-
351 PM EDT THU JUN 30 2011
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE AIR QUALITY MAY BE UNHEALTHY FOR SENSITIVE GROUPS DUE TO THE
FIRE IN THE HOLLY SHELTER GAME LAND.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ107-109-012000-
INLAND NEW HANOVER-INLAND BRUNSWICK-
351 PM EDT THU JUN 30 2011
...DENSE SMOKE ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE SMOKE ADVISORY.
THE AIR QUALITY MAY BE UNHEALTHY FOR SENSITIVE GROUPS DUE TO THE
FIRE IN THE HOLLY SHELTER GAME LAND.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE SMOKE ADVISORY FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ108-012000-
COASTAL NEW HANOVER-
351 PM EDT THU JUN 30 2011
...DENSE SMOKE ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
EDT FRIDAY...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE SMOKE ADVISORY.
THE AIR QUALITY MAY BE UNHEALTHY FOR SENSITIVE GROUPS DUE TO THE
FIRE IN THE HOLLY SHELTER GAME LAND.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE SMOKE ADVISORY FRIDAY MORNING.
MODERATE RISK OF RIP CURRENTS FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ096-099-012000-
BLADEN-COLUMBUS-
351 PM EDT THU JUN 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE AIR QUALITY MAY BE UNHEALTHY FOR SENSITIVE GROUPS DUE TO THE
FIRE IN NORTHERN BLADEN COUNTY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HEAT INDICES WILL APPROACH UNCOMFORTABLE LEVELS DURING THE
HOLIDAY WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-SCZ017-023-024-032-033-039-012000-
ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-
351 PM EDT THU JUN 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HEAT INDICES WILL APPROACH UNCOMFORTABLE LEVELS DURING THE
HOLIDAY WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-254-256-012000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
351 PM EDT THU JUN 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ053-055-012000-
INLAND HORRY-INLAND GEORGETOWN-
351 PM EDT THU JUN 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HEAT INDICES WILL APPROACH UNCOMFORTABLE LEVELS DURING THE
HOLIDAY WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ054-056-012000-
COASTAL HORRY-COASTAL GEORGETOWN-
351 PM EDT THU JUN 30 2011
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ105-012000-
INLAND PENDER-
351 PM EDT THU JUN 30 2011
...DENSE SMOKE ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE SMOKE ADVISORY.
THE AIR QUALITY WILL BE UNHEALTHY DUE TO THE FIRE IN THE HOLLY
SHELTER GAME LAND.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE SMOKE ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ106-012000-
COASTAL PENDER-
351 PM EDT THU JUN 30 2011
...DENSE SMOKE ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
EDT FRIDAY...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE SMOKE ADVISORY.
THE AIR QUALITY WILL BE UNHEALTHY DUE TO THE FIRE IN THE HOLLY
SHELTER GAME LAND.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE SMOKE ADVISORY FRIDAY MORNING.
MODERATE RISK OF RIP CURRENTS FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
37
Wildfire, Inland Pender
- When
- July 1, 12:00 AM EST to July 31, 10:00 AM EST
- Where
- Inland Pender forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.515, -77.889 (the zone’s center; the record gives no point)
The Juniper Road wildfire continued to burn into July. With the aid of significant rains on July 24-26th, the fire was 95% contained when command was transferred to a local Incident Management Team on July 31st. The fire burned a total of 31,140 acres.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 1 to 31, 201115 deaths · 223 injured · 6 events
- Tornadoes and Hail in Minnesota, July 1, 201110 injured · $12 million · EF1 · 127 events
- Tornado and Hail in Wisconsin, July 1, 20111 death · $80,000 · EF2 · 51 events
- Drought in Texas, July 1 to 31, 2011$500 million · 24 events
- Tornadoes and Flash Flood in Minnesota, July 1, 2011$790,000 · EF2 · 20 events
- Heat in Missouri, July 1 to 3, 201122 injured · 22 events
- Drought in Kansas, July 1 to 31, 2011$51 million · 18 events
- Excessive Heat in Oklahoma, July 1, 201120 injured · 10 events
- Rip Current in Texas, July 1, 20111 death · 1 injured · 1 event
- Wildfire in New Mexico, July 1 to 31, 2011$17 million · 1 event
- Wildfire in Arizona, July 1 to 8, 2011$15 million · 1 event
- Drought in Texas, July 1 to 31, 2011$949,000 · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338136.